Distribution of matrices with restricted entries over finite fields

Omran Ahmadi*, Igor E. Shparlinski

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

13 Citations (Scopus)


For a prime p, we consider some natural classes of matrices over a finite field Fp of p elements, such as matrices of given rank or with characteristic polynomial having irreducible divisors of prescribed degrees. We demonstrate two different techniques which allow us to show that the number of such matrices in each of these classes and also with components in a given subinterval [-H, H] {square image of or equal to} [-(p - 1)/2, (p - 1)/2] is asymptotically close to the expected value.

Original languageEnglish
Pages (from-to)327-337
Number of pages11
JournalIndagationes Mathematicae
Issue number3
Publication statusPublished - 24 Sep 2007


Dive into the research topics of 'Distribution of matrices with restricted entries over finite fields'. Together they form a unique fingerprint.

Cite this